MAUDE Adverse Event Report: GYRUS ACMI, INC. TFL LASER FOOTSWITCH- WIRELESS; POWERED LASER SURGICAL INSTRUMENT

GYRUS ACMI, INC. TFL LASER FOOTSWITCH- WIRELESS; POWERED LASER SURGICAL INSTRUMENT
Model Number TFL-AFSWL
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that the foot pedal on the powered laser surgical instrument was not connecting properly during preparation for use causing the procedure to be delayed by 45 minutes.No medical intervention was required and no patient harm was reported.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.Three attempts were performed to obtain additional information, but no response was received from the customer.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of this issue was determined to be due to an error due to the pairing instructions not being clear.The customer did not have the updated pairing instructions which likely lead to the difficulty pairing.The customer was eventually able to pair the footswitch without olympus support, and the customer was provided with the updated pairing instructions to avoid future incidents of this issue.Olympus will continue to monitor field performance for this device.This report is related to mfr 00361 (2/2).

Brand Name
TFL LASER FOOTSWITCH- WIRELESS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18707445
Report Number3011050570-2024-00063
Device Sequence Number20614662
Product Code GEX
UDI-Device Identifier00821925044272
UDI-Public00821925044272
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFL-AFSWL
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Initial Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown